Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 130, NWS State College, PA

June 1, 2011Columbia County, Lycoming County, Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2011, 11:48 AM EDT for Columbia County, Lycoming County, Sullivan County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 11:48 AM EDT (15:48 UTC)
Expired
Jun 1, 2011, 12:45 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Lycoming County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 10:02 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2843 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS51 KCTP 011548
SVRCTP
PAC037-081-113-011645-
/O.NEW.KCTP.SV.W.0130.110601T1548Z-110601T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 AM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1245 PM EDT

* AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR KETTLE CREEK GORGE...MOVING
  EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUNCY VALLEY AROUND 1155 AM EDT...
  CENTRAL AROUND 1220 PM EDT...
  RICKETTS GLEN STATE PARK AND FAIRMOUNT SPRINGS AROUND 1230 PM 
  EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4131 7630 4131 7631 4125 7631 4129 7673
      4136 7678 4141 7674 4150 7625
TIME...MOT...LOC 1547Z 268DEG 23KT 4136 7667

$$

FORECASTER: LAMBERT
2 follow-up statements
341 
WWUS51 KCTP 011603
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT WED JUN 1 2011

PAC081-011612-
/O.CAN.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
LYCOMING PA-
1203 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LYCOMING COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.

LAT...LON 4131 7630 4131 7631 4125 7631 4127 7645
      4128 7646 4130 7659 4133 7663 4137 7665
      4142 7663 4150 7625
TIME...MOT...LOC 1602Z 270DEG 25KT 4135 7656

$$

PAC037-113-011645-
/O.CON.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
COLUMBIA PA-SULLIVAN PA-
1203 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHERN SULLIVAN AND NORTH CENTRAL COLUMBIA COUNTIES...

AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR MUNCY VALLEY...OR 19 MILES EAST OF MONTOURSVILLE... 
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LAPORTE AROUND 1210 PM EDT...
CENTRAL AROUND 1220 PM EDT...
RICKETTS GLEN STATE PARK AND RED ROCK AROUND 1230 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM 2 TO 3 
MILES TO THE EAST OF MUNCY VALLEY. WHILE NOT IMMEDIATELY LIKELY...A 
BRIEF TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4131 7630 4131 7631 4125 7631 4127 7645
      4128 7646 4130 7659 4133 7663 4137 7665
      4142 7663 4150 7625
TIME...MOT...LOC 1602Z 270DEG 25KT 4135 7656

$$

FORECASTER: LAMBERT
436 
WWUS51 KCTP 011627
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1227 PM EDT WED JUN 1 2011

PAC037-011637-
/O.CAN.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
COLUMBIA PA-
1227 PM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLUMBIA COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.

LAT...LON 4131 7630 4130 7631 4131 7632 4131 7640
      4138 7642 4143 7633 4148 7632 4150 7626
      4149 7625
TIME...MOT...LOC 1627Z 270DEG 25KT 4135 7633

$$

PAC113-011645-
/O.CON.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
SULLIVAN PA-
1227 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHEASTERN SULLIVAN COUNTY...

AT 1225 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RICKETTS GLEN STATE PARK...OR 16 MILES
WEST OF NOXEN...MOVING EAST AT 30 MPH.

THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM NEAR 
RICKETTS GLEN. WHILE NOT IMMEDIATELY LIKELY...A BRIEF TORNADO MAY 
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4131 7630 4130 7631 4131 7632 4131 7640
      4138 7642 4143 7633 4148 7632 4150 7626
      4149 7625
TIME...MOT...LOC 1627Z 270DEG 25KT 4135 7633

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:30 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 1, 10:30 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1030 AM EDT WED JUN 1 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL PENNSYLVANIA
TODAY...AS A COLD FRONT MOVING SOUTHEAST FROM THE EASTERN GREAT
LAKES ENCOUNTERS A VERY WARM AND MUGGY AIRMASS. A FEW STORMS MAY
BE SEVERE. DRIER...LESS HUMID AIR WILL BE DIRECTED INTO THE STATE
FROM NORTHWEST BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN
QUICKLY LATER TODAY AND LAST INTO LATE WEEK. NORMAL OR EVEN BELOW
NORMAL TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY. TEMPERATURES
MAY DIP INTO THE 30S THURSDAY NIGHT IN THE NORTH-CENTRAL MOUNTAINS.
WARMER AND MORE HUMID AIR SHOULD RETURN FOR THE WEEKEND AS A LARGE
UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL UNITED STATES.

&&

.NEAR TERM /THROUGH TONIGHT/...

...UPDATE FOR SEVERE THUNDERSTORM WATCH #410 IN EFFECT UNTL 21Z
FOR THE NORTH-CENTRAL CNTYS...

SVR TSTM THREAT IS EXPECTED TO INCREASE ACRS NRN PA ALONG SFC
TROUGH/CLD FNT PUSHING STEADILY EWD THRU NW PA AND WRN NY. STRONG
INSTABILITY /ML CAPE VALUES BTWN 2000-3000 J/KG/ AND MODERATE DEEP
LAYER SHEAR ON SERN EDGE OF MID-LVL SPEED MAX WILL SUPPORT ADDNL
CONVECTIVE DEVELOPMENT. STEEPENING LAPSE RATES...MODERATE TO HIGH
INSTABILITY AND SUFFICIENT MID-LVL WNDS SUGGESTS DMG WNDS AS THE
PRIMARY THREAT...WITH SOME HAIL ALSO POSSIBLE WITHIN STRONGEST
UPDRAFTS. ENVIRONMENTAL DATA INDICATES RATHER HIGH FZG LEVELS
AROUND 14-15KFT SO WILL LARGE LARGE 50DBZ CORES WELL ABOVE THE -20
TO LKLY VERIFY LARGE HAIL.

A SECOND SVR TSTM WATCH MAY BE NEEDED FOR S-CNTRL PA LATER TODAY.
PREVIOUS DISCUSSION BELOW.

SHARP SFC COLD FRONT NEAR THE SE SHORE OF LAKE ERIE AT 1145Z. THIS
FRONT WILL MOVE RATHER QUICKLY SE ACROSS THE NW AND CENTRAL PART
OF THE CWA DURING THE LATE MORNING/EARLY AFTERNOON HOURS...
TRIGGERING ONE OR TWO BKN LINES OF TSRA PER THE 09Z HRRR. SOME OF
THE STORMS WILL BE STRONG TO SVR...WITH THE MAIN THREAT BEING
WESTERLY DONWBURST GUSTS OVER 55 MPH...AND LOCALIZED LARGE HAIL
ACROSS THE SE HALF OF THE STATE. STORMS COULD DEVELOP SOME BETTER
INDIVIDUAL UPDRAFT STRUCTURE/ROTATION LATE THIS AFTERNOON AS THEY
ENCOUNTER INCREASED LLVL SHEAR ALONG AND TO THE EAST OF THE LEE
TROUGH OVER THE LOWER SUSQUEHANNA VALLEY. 06Z NAM /WHICH MAY BE A
FEW HOURS TOO SLOW WITH THE CFROPA/ SHOWS 0-1KM EHI IN THIS AREA
INCREASING TO 2-3 M2/S2 FOR A BRIEF FEW HOUR PERIOD AFTER 21Z. IN
CONTRAST...HRRR INDICATES THAT MOST OR ALL OF THE CONVECTION
SHOULD CLEAR SE OF A KLNS TO KTHV LINE BY 20Z.

THE HIGHEST POPS ARE IN THE ERN COS...ESP THE POCONOS AND SE/LOWER
SUSQ. COVERAGE LOOKS SCT AND WILL KEEP MOST POPS 30-50PCT. ERN COS
WILL GET A 60 POP. TIMING WILL BE RATHER EARLY IN THE DAY...WITH
MOST CONVECTION BEING PRESSED TO THE SOUTH OF THE AREA WELL BEFORE
NIGHTFALL. BY 6 PM...THE DEWPOINTS SHOULD BE INTO THE 40S OVER THE
NWRN THIRD OF THE AREA.

SEVERE WORRIES CONTINUE WITH SUCH LARGE CAPES AND MID LEVEL WINDS
OF 45-55KTS. STORMS MAY ORGANIZE INTO CLUSTERS AND HAVE POTENTIAL
FOR WIND DAMAGE...BUT LARGE HAIL IS A THREAT AS WELL WITH BIG MID
LEVEL CAPES/STEEP LAPSE RATES WHICH LEAD TO FASTER UPDRAFTS IN
THE FROZEN AIR. WILL AGAIN MENTION HAIL/GUSTY WINDS FOR NOW IN THE
GRIDS FOR THE EAST TODAY. MAY NEED TO CRANK THE WORDING UP TO
SEVERE WORDS LATER THIS MORNING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
ALL CONVECTION SHOULD BE TO THE SOUTH BEFORE 00Z. THE DRY/DENSE
AIR DESCENDS OVER THE REGION TONIGHT...DROPPING SFC DEWPOINTS INTO
THE 40S ALMOST EVERYWHERE. EXCEPT PERHAPS THE AREAS THAT GOT RAIN
DURING THE DAY. WINDS STAY UP...SO DENSE FOG IS NOT A BIG WORRY.

INTERESTING WX PROBLEMS THEN ARISE ON THURSDAY AND AGAIN THURSDAY
NIGHT. 1028MB HIGH PRESSURE MOVING IN FROM THE NW WILL SCRUB
AGAINST THE LOW DROPPING SE OVER NRN NEW ENGLAND ON THURSDAY. THIS
WILL RAISE THE WINDS AND MAKE GUSTS WELL OVER 20KTS. THE DRY AIR
WILL HELP DIP RH/S BELOW 40 PCT AND FUELS WILL BE DRY DESPITE
SPOTTY RAIN TODAY/WED. THIS COULD MAKE FOR RED FLAG
CONDITIONS. WILL ALLOW THE DAY SHIFT TO COORDINATE WITH THE FIRE
MANAGERS TO ASSESS THE NEED FOR A WATCH OR WARNING FOR THURS.

THAT SFC HIGH SETTLES OVERHEAD THURSDAY NIGHT AND DEWPOINTS
CONTINUE TO DROP. EVEN THOUGH IT SOUNDS TOUGH TO BELIEVE AFTER
DAYS OF 80S AND 90S - AND A RECORD HIGH AT KIPT ON TUES...THE NRN
TIER MAY BE LOOKING AT A FROST FRI AM. THESE MIN TEMPS ARE A DROP
OF 5-10F FROM PREV FCSTS...QUITE A SIGNIFICANT CHANGE. BUT THE
SREF GUID POINTS TO A CLEAR...CHILLY NIGHT WITH LIGHT WINDS AND
VERY LOW PWATS. MOS ALSO CATCHING ON...WITH GUID FOR KBFD 31 AND
34 FROM THE MAV AND MET. SINCE THIS IS A 4TH PD THING...WE HAVE
PLENTY OF TIME TO REFINE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
SFC HIGH PRESSURE UNDER A REBUILDING UPPER RIDGE FOR FRIDAY WILL
BRING A SLIGHTLY COOL AND LESS HUMID DAY. TEMPS AGAIN BEGIN TO
CREEP UP OVER THE WEEKEND AS RIDGE AXIS APPROACHES. PSUEDO WARM
FRONT SLIDES IN ON SATURDAY...PUSHING TEMPS BACK INTO THE 80S AND
AGAIN NUDGING HUMIDITY UP AREA-WIDE...BUT PRECIP CHANCES REMAIN
LIMITED TO ISOLATED MAINLY LATE AFTERNOON/EVENING CONVECTION.

ANOTHER SHORTWAVE/COOL FRONT AGAIN FLATTENS THE RIDGE
SUN/MON...TAKING THE EDGE OFF OF TEMPS A BIT AGAIN...THOUGH THEY
WILL STILL RUN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
SEVERAL MORE HOURS OF FOG...SOME DENSE...BUT AS THE COLD FRONT
PUSHES THROUGH THE AREA LATE THIS MORNING AND EARLY THIS AFT...
FOG AND HZ WILL BE MIXED OUT.

THINK POTENTIAL FOR STORMS IS ON THE DECREASE...BUT STILL
HAVE TO WATCH FAR SE.

IT WILL BE BREEZY THIS AFT.

HIGH PRESSURE WILL RETURN FOR LATER ON THU...LEADING TO MAINLY
DRY AND WIDESPREAD VFR CONDITIONS FOR THE REMAINDER OF THE WORK
WEEK. WILL HAVE TO WATCH FOR STORMS DROPPING SE INTO THE AREA LATE
FRI INTO SAT...AS LARGE RIDGE BUILDS EASTWARD. SO FAR THIS CASE
IS MORE NW FLOW ALOFT...INSTEAD OF WESTERLY FLOW...WHICH WAS THE
CASE BACK ON SUNDAY NIGHT.

OUTLOOK...
THU-FRI...VFR. NO SIG WX EXPECTED.
SAT-SUN...MAINLY VFR. AN ISOLATED SHOWER COULD OCCUR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO/LAMBERT/STEINBUGL
SHORT TERM...DANGELO
LONG TERM...DANGELO/RXR
AVIATION...CERU/MARTIN/KOZAR
Hazardous weather outlook, Jun 1, 11:01 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1101 AM EDT WED JUN 1 2011

PAZ024-033-021515-
CAMBRIA-SOMERSET-
1101 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-017>019-037-041-042-045-046-049>053-058-021515-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
1101 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ025>028-034>036-056-021515-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-
1101 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. SOME STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED LATER TODAY.

PAZ006-010-011-021515-
POTTER-ELK-CAMERON-
1101 AM EDT WED JUN 1 2011

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE
DANGER.

TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH
COULD LEAD TO A FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ004-005-021515-
WARREN-MCKEAN-
1101 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE
DANGER.

TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH
COULD LEAD TO A FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-063>066-021515-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1101 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. SOME STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON.
PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED STRESS AND
EFFECTS OF POOR AIR QUALITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

MS

In the hours before

Special weather statement, Jun 1, 8:55 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 AM EDT WED JUN 1 2011

PAZ004>006-011415-
MCKEAN PA-POTTER PA-WARREN PA-
855 AM EDT WED JUN 1 2011

...A LINE OF GUSTY SHOWERS AND A FEW EMBEDDED STRONG THUNDERSTORMS
WILL AFFECT MCKEAN...NORTHWESTERN POTTER AND SOUTHEASTERN WARREN
COUNTIES THROUGH 1015 AM...

AT 844 AM EDT...A LINE OF HEAVY SHOWERS AND A FEW THUNDERSTORMS WAS
LOCATED FROM 9 MILES WEST OF BRADFORD TO YOUNGSVILLE TO
HYDETOWN...MOVING EAST AT 35 MPH. THIS LINE OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY INTENSIFY OVER THE NEXT HOUR.

WESTERLY WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. THESE STORMS WILL
BE NEAR TIDIOUTE AROUND 900 AM...CLARENDON AROUND 915 AM...LUDLOW
AROUND 930 AM...SHINGLEHOUSE AROUND 945 AM...GENESEE AROUND 1000 AM
AND CROSBY AROUND 1015 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446...STATE ROAD 449.

LAT...LON 4163 7866 4162 7960 4164 7961 4174 7962
      4200 7882 4200 7764

FORECASTER: LAMBERT
Special weather statement, Jun 1, 11:17 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1117 AM EDT WED JUN 1 2011

PAZ006-011545-
POTTER PA-
1117 AM EDT WED JUN 1 2011

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF POTTER COUNTY AT
1113 AM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THESE STORMS WILL MOVE EAST ACROSS CENTRAL POTTER COUNTY...IMPACTING
AREAS NEAR AND ALONG ROUTE 6.

LAT...LON 4186 7761 4160 7760 4168 7819 4173 7820

FORECASTER: GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:55 AM EDTSpecial Weather StatementCTPMcKean, Warren80 min
Jun 1, 9:17 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Warren73 min
Jun 1, 10:23 AM EDTSevere Thunderstorm WarningCTPMcKean, Potter52 min
Jun 1, 11:17 AM EDTSpecial Weather StatementCTPPotter28 min
Jun 1, 12:16 PM EDTSpecial Weather StatementCTPColumbia29 min
Jun 1, 12:59 PM EDTSpecial Weather StatementCTPJuniata, Mifflin31 min
Jun 1, 1:18 PM EDTSpecial Weather StatementCTPBlair, Huntingdon57 min
Jun 1, 1:33 PM EDTSpecial Weather StatementCTPLebanon42 min
Jun 1, 1:42 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lancaster, Lebanon, Perry63 min
Jun 1, 1:56 PM EDTSpecial Weather StatementCTPFulton34 min
Jun 1, 2:01 PM EDTSpecial Weather StatementCTPColumbia29 min
Jun 1, 2:12 PM EDTSpecial Weather StatementCTPLebanon48 min
Jun 1, 2:21 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill54 min
Jun 1, 2:31 PM EDTSpecial Weather StatementCTPSchuylkill44 min
Jun 1, 2:32 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, Fulton32 min
Jun 1, 2:44 PM EDTSpecial Weather StatementCTPLebanon46 min
Jun 1, 2:58 PM EDTSpecial Weather StatementCTPAdams, York32 min
Jun 1, 3:30 PM EDTSpecial Weather StatementCTPAdams, Lancaster, York45 min
Jun 1, 3:41 PM EDTSevere Thunderstorm WarningCTPLancaster, York34 min
Jun 1, 4:16 PM EDTSpecial Weather StatementCTPYork29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.